MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; EDELMAN CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL; EDELMAN CATHETER
Model Number 087016
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a edelman catheter was placed on (b)(6) 2019 and it was noted that urine was leaking from the y-port where the urethral stent was removed.The catheter was not removed from the patient per the surgeon.The nursing staff made sterile plugs from iv cap supplies for the leaking urethral ports that were on the foley.The catheter was removed from the patient on (b)(6) 2019.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample condition.In-house polyurethane ureteral catheters (138008) were placed in the catheter plugs of the returned sample and a 12cc slip tip syringe was used to placed water through each catheter's eye.When water was placed through the blue left ureteral catheter, water was seen leaking through the port connection.When fluid was placed through the red ureteral catheter, water was seen going through the edelman drainage eyes and the blue catheter connection point but not its own.When the process was repeated with different orientations, leakage was still observed.During evaluation, water was seen going through the catheter into the meter bag, therefore there was no evidence of an occlusion.Additional information received from moncks quality engineering and ms&s stated that the plugs made by the nurses can deform the catheter.Therefore, the sample condition was poor and the leaks found during evaluation could not confirm the reported event.A potential root cause of the reported event could be that the surface textures and/or tapers were incorrect due to which there was poor port connectivity, resulting in leakage.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the bardex edelman catheter is a 5cc latex foley catheter with a lubricious coating that allows easy insertion.The catheter has two plugged adapters near the drainage funnel which will accept a ureteral catheter.The catheter can be maintained with two ureteral catheters draining into a common drainage bag.Directions for use: 1.Place ureteral catheters into desired position.2.Insert edelman catheter into the urethra and inflate the 5cc balloon when catheter is positioned in the bladder.3.Insert the ureteral catheters into the side ports (which are pre-slit for convenience) until the distal ends of the catheters protrude from the drainage lumen of the edelman catheter.4.The excess length of the ureteral catheters can be trimmed off if desired.5.Connect the drainage funnel of the edelman catheter to a urinary drainage bag.".
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER EDELMAN MODEL
Common Device Name
EDELMAN CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9129676
Report Number1018233-2019-06029
Device Sequence Number1962007
Product Code EZC
UDI-Device Identifier00801741039232
UDI-Public(01)00801741039232
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2024
Device Model Number087016
Device Catalogue Number087016
Device Lot NumberMCDN5208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date09/27/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1